Irinotecan injection should be administered only under the supervision of a physician who is experienced in the use of cancer chemo-therapeutic agents. The drug can induce both early and late forms of diarrhea that appears to be medicated by different mechanisms. Both forms of diarrhea may be severe. Early diarrhea occur during or shortly after infusion of irinotecan may be accompanied by cholinergic symptoms of rhinitis, increased salivation, miosis, lacrimation, diaphoresis, flushing, and intestinal hyper peristalsis that can cause abdominal cramping. Early diarrhea and other cholinergic symptoms may be prevented or ameliorated by atropine. Late diarrhea generally occurs more than 24 hours after the administration of irinotecan can be prolonged, may lead to dehydration and electrolyte imbalance, and can be life threatening. Late diarrhea should be treated promptly with loperamide; patients with severe diarrhea should be carefully monitored and given fluid and electrolyte replacement if they become dehydrated. Administration of irinotecan should be interrupted and subsequent doses be reduced if severe diarrhea occurs. Severe myelosuppression may occur.